Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 3, 2000, 2:13 PM CDT for Bledsoe County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2000, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 3, 2000, 2:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS54 KMRX 031914 SVRMRX TNC007-031930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 213 PM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EASTERN TENNESSEE * UNTIL 230 PM CDT * AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PALIO...OR 15 MILES SOUTHWEST OF PIKEVILLE...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRAYTON AROUND 230 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. SEEK A STURDY SHELTER IMMEDIATELY $$ LAT...LON 3553 8539 3536 8535 3538 8504 3560 8508
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:57 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 3, 1:57 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT SAT JUN 3 2000 COLD FRONT WAS FROM TRI TO OQT TO WEST OF CHA THIS AFTERNOON. STRONG TO ISOLATED SEVERE THUNDERSTORMS WERE REPORTED ALONG AND JUST AHEAD OF THIS BOUNDARY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE FAR EASTERN MOST SECTIONS OF VIRGINIA AND NORTH CAROLINA MOUNTAINS. MAIN THREAT WILL BE DAMAGING WET-DOWNBURST AND MARGINAL SEVERE HAIL. AREAS OF FOG ARE POSSIBLE TONIGHT DUE TO THE RECENT RAINS. FRONT WILL MOVE EAST AND BECOME NEARLY STATIONARY ALONG THE SPINE OF THE APPALACHIAN MOUNTAINS. MODELS SHOW AN INVERTED TROUGH REMAINING OVER THE FAR EASTERN MOUNTAINS COUNTIES FOR SUNDAY WHICH WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. ALSO...CAPES OF 1500 TO 2000 AND LIFTED INDICES OF -3 TO -6 ARE ANTICIPATED...SO ANTICIPATE ANOTHER ROUND OF MAINLY AFTERNOON AND EVENING STORMS AGAIN TOMORROW. BEST CHANCE WILL BE OVER THE EASTERN SECTIONS. FOR MONDAY...ANOTHER COLD FRONT SWEEPS INTO THE NORTHERN SECTIONS OF THE FORECAST AREA ACCOMPANIED WITH A FAIRLY STRONG SHORT-WAVE THAT DIVES INTO THE OHIO VALLEY AND CENTRAL APPALACHIANS. GREATEST DYNAMICS WILL BE OVER THE NORTHERN SECTIONS...BUT FEEL A GOOD CHANCE OF STORMS EXISTS AREA-WIDE...ESPECIALLY BY LATE AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE AS WELL. PLAN ON COMPROMISING ON GUIDANCE TEMPERATURES. THE FOLLOWING NUMBERS ARE FOR COORDINATION PURPOSES ONLY: FCSTID = 15 CHA 66 87 66 87 / 40 30 30 50 TYS 63 85 63 83 / 30 30 30 50 TRI 60 83 61 79 / 30 40 30 50 OQT 63 85 63 83 / 30 30 40 50 .MRX... NC...NONE. TN...NONE. VA...NONE. DH
In the hours before
Special weather statement, Jun 3, 8:15 AM CDT, 5 hours 58 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 915 AM EDT SAT JUN 3 2000 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. THE MAIN THREATS FROM THESE STORMS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS AND HEAVY RAINFALL WHICH COULD CAUSE FLOODING OF LOCALIZED AREAS. A WEAK COLD FRONT WAS LOCATED ACROSS EAST TENNESSEE THIS MORNING AND IS EXPECTED TO BE THE FOCAL POINT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE STRONG DAMAGING DOWNBURST WINDS...AS WELL AS HEAVY RAINFALL WHICH COULD CAUSE FLOODING OF LOCALIZED AREAS. STAY TUNED TO NOAA WEATHER RADIO OR YOU FAVORITE MEDIA OUTLET FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS ON THIS POTENTIALLY SEVERE WEATHER SITUATION. DMG/DH
Local storm report, Jun 3, 12:30 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
130 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0126 PM KARNS TN 1.00 INCH HAIL
06/03/00 KNOX REPORTED BY DISPATCHLocal storm report, Jun 3, 1:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0215 PM LIMESTONE TN WIND DAMAGE
06/03/00 WASHINGTON REPORTED BY HIGHWAY DEPT
TREES DOWNThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:05 PM CDT | Severe Thunderstorm Warning | MRX | Knox | 40 min |
| Jun 3, 12:24 PM CDT | Severe Thunderstorm Warning | MRX | Blount | 51 min |
| Jun 3, 12:45 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 30 min |
| Jun 3, 12:58 PM CDT | Severe Thunderstorm Warning | MRX | Washington | 47 min |
| Jun 3, 1:07 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.